Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Using Valproic acid long-term. Itchy rash on upper body. Taking antibiotics. Cause?

my son,age 21 years has been a long time user of valproic acid(over 10 years). for the last 6 weeks he has developed some rash on his upper body(chest/back/arms/forearms) with itching.
we have consulted various drs(including 2 skin specialists) who put him on anti allergic medicines, anti biotics, and steroids oral as well as local applications but nothing has helped.
his rash is like small acne/boils red in color and there is itching there as well.
please suggest what could be the cause. he is on other anti epileptic meds too like pregalin/frisium/zonisep.
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to health care magic.
From your description, It seems to me that your son may be having either pityrosporum folliculitis or acneiform eruption. You can Google for images and compare. Pityrosporum folliculitis is an yeast infection and subsides with a course of itraconazole orally. Acneiform eruption can be drug induced and responds well to topical benzoyl peroxide. Please avoid steroids.
Hope this helped you.
You could send me the pictures if you want further clarification. I will be glad to help.
Take care.
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor